| Model Number |
G08024 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, at the beginning of an endovascular aneurysm repair procedure via the right femoral artery, a performer introducer leaked blood from the valve.No other devices had been inserted through the valve.Two additional performer introducers from the same lot were used but each of these kinked during use.It was reported the patient had tortuous but not calcified anatomy.A fourth performer introducer from a different lot was used and the procedure was completed successfully.Blood loss was not quantified.According to the complainant, no medical intervention was required for the blood loss.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a bfarm notification was received requesting to know what measures were being taken to prevent this failure mode in the future.¿potential root causes of this failure mode have previously been identified, including manufacturing deficiencies, incompatible component used with the device, and end user technique.¿ in this investigation, the customer reported there were no devices placed through the check-flo valve prior to the leakage, therefore this complaint cannot be attributed to incompatible component use or end user technique.The conclusion for pr(b)(4) was consequently set as possibly manufacturing related.Upon further investigation, it was also determined the damage could have occurred during shipping/handling.The dilator included with the rcf-14.0-38-j is backloaded into the sheath before packaging and could possibly damage the check-flo valve during transportation.There is not enough information to draw a definitive conclusion between these possibilities.There are multiple quality controls in place to prevent valve leakage, including a visual inspection of the silicone disc within the check-flo valve and a 100% air leak test during final inspection.The complaint investigation determined there was no evidence to suggest that the device was not manufactured to specification.As a preventative measure, the operators of the specific device lot responsible for the inspection of the silicone disc and the air leak test will be retrained to cook¿s manufacturing documentation.Potential root causes, associated failure modes, and resulting hazardous situations were taken into consideration while developing and testing this device.The worldwide occurrence rate for this failure mode is 0.0078% between 01jan2016 and 29jan2019.This current rate and residual risk remains acceptable when comparing to the expected rate per the quality engineering risk assessment.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, inspection of unused product, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturers instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the customer returned one used device, and three unused devices.There was visible biomatter on the used device.The tip was damaged and folded inward.The tip was unfolded to check the length, and the sheath tubing was 13.0cm long.The sheath tubing was occluded with two hemostats to check for leakage, however the device did not leak around the silicone disc.The connector cap was disassembled, and the silicone disc was removed.The disc was noted to be correctly positioned in the cap prior to removal.There was a visible tear on one side of the disc.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications a non-conformance review was performed on the lot in question, and revealed no relevant non-conformances.A non-conformance review was also performed on the component lot, revealing no relevant non-conformances.A trackwise search revealed one other complaint associated with this lot.As previously stated, one of the three failed devices from this complaint experienced a damaged/kinked tip and is addressed in (b)(4).Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿2.Using the side-arm of the valve, flush the introducer by filling the introducer completely with heparinized saline." based on the information provided, the customer returned one used device and three unused devices for device failure analysis.None of the four devices leaked during a leak test, however the used device was found to have a partially damaged silicone disc.The origin of the damage cannot be determined, however it is possibly related to manufacturing, as the user stated that no other devices had been inserted.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.